Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

How to treat problem of constipation while on Miralax and laxative?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I'm 81. I had a colostomy and have a pouch. I suffer from a bloated stomach that feels it is going to burst. I've had this condition for many months. Recently had a CT that showed I was consipated. I've been on Miralax and also took a laxative. It helped a little bit but recurred once off the laxative. How can I get a normal stomach back?
Posted Mon, 16 Dec 2013 in Abdominal Pain
Answered by Dr. Jorge Brenes-Salazar 57 minutes later
Brief Answer: Increase natural fiber and fluid Detailed Answer: Dear patient, Thanks for your concerns. Given the presence of a colostomy, you are more prone to lose water and electrolytes since the colon is the site where most water is reabsorbed, this predisposes to constipation. Thus, increasing fluid intake, as well as natural fiber from fruits and vegetables, particularly papaya and prunes, will be beneficial for you; hopefully after a little while your bowel mechanics improve. Hope that helps, wish you the best, Dr Brenes-Salazar MD Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor